MAUDE Adverse Event Report: CONMED LARGO HALL 50¿; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL 50¿; SAW, POWERED, AND ACCESSORIES
Catalog Number PRO7200B
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the pro7200b, hall 50 dual trigger battery handpiece device was being used during a total hip procedure on an unknown date, and ¿an attachment (pro6045) came loose from the hand piece three times during the same surgery.The attachment came loose when it was put under pressure.According to the staff and surgeon, it was due to the handpiece and not the attachment.No harm came to the staff or patient¿.Follow-up assessment found that "the attachment came loose when it was used to cut of collum during a total hip surgery.The staff said that it happened when the saw was put under pressure during the cut.So the pro6045 was in the wound when it came off.It happened three times during this step of the surgery, but the surgeon was able to complete the cut and remove the collum.It came off in one piece.No components fell off from the pro6045 itself or the pro7200b." the procedure was completed without the use of an alternate device.There was no reported delay and no report of injury, medical/surgical intervention, or extended hospitalization for the patient.The pro6045, hall surgical powerpro reciprocating saw attachment will be listed as a concomitant device.There are no allegations filed against it.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Evaluation of the device found controller failure and the outer ferrule was damaged/worn.Preventative maintenance is not overdue.Repair/evaluation completed.Final test completed and met all specifications.Root cause cannot be determined, however, based upon ifu; a possible cause of this event could be the device was not tested prior to use to ensure appropriate functionality with the attachment.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed, and no prior data was found.A two-year review of complaint history revealed there has been a total of one report, regarding one device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised: it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of the equipment and its associated accessories.Handle all equipment carefully.If any equipment is dropped or damaged in any way, return it immediately for service.Prior to each use, perform the following: ensure all accessories are correctly and completely attached.Perform the required preoperative functional tests for the equipment and accessories.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
HALL 50¿
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key20075566
Report Number1017294-2024-00099
Device Sequence Number3200182
Product Code HAB
UDI-Device Identifier10845854040034
UDI-Public(01)10845854040034(11)230705
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO7200B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRO6045, HALL SURGICAL POWERPRO SAW ATTACHMENT; PRO6045, HALL SURGICAL POWERPRO SAW ATTACHMENT
Patient SexUnknown
Patient EthnicityNon Hispanic